Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 17, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 25, 2016, 3:37 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2016, 3:37 AM CST (09:37 UTC)
- Expired
- Feb 26, 2016, 3:40 AM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
173 WHUS73 KGRB 250937 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 337 AM CST THU FEB 25 2016 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT... .A POWERFUL LOW PRESSURE SYSTEM ACROSS THE EASTERN GREAT LAKES THIS MORNING WILL TRACK THROUGH THE SAINT LAWRENCE SEAWAY TODAY...ON ITS WAY TO EASTERN QUEBEC TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL CAUSE THE PRESSURE GRADIENT TO BE VERY TIGHT ACROSS THE WESTERN GREAT LAKES DURING THIS PERIOD. WINDS ARE EXPECTED TO GUST TO AROUND 30 KNOTS AT TIMES TODAY...GRADUALLY DIMINISHING TONIGHT. IN ADDITION WAVES WILL BE ELEVATED DUE TO THE HIGH WINDS THROUGH TONIGHT. CURRENT OBSERVATIONS DO NOT SHOW ANY GALE FORCE WINDS ACROSS THE NEARSHORE WATERS. ALTHOUGH THERE MAY BE A STRAY GUST TO GALE FORCE THIS MORNING...WINDS ARE EXPECTED TO MAINLY BE BELOW GALE FORCE TODAY. WITH WINDS EXPECTED TO GRADUALLY DIMINISH DURING THE DAY WILL CANCEL THE GALE WARNING AND ISSUE A SMALL CRAFT ADVISORY THROUGH TONIGHT FOR THE LAKE MICHIGAN NEARSHORE WATERS. WINDS AND WAVES WILL EVENTUALLY DIMINISH BELOW SMALL CRAFT CRITERIA LATE TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. LMZ541>543-251745- /O.CAN.KGRB.GL.W.0004.000000T0000Z-160226T0000Z/ /O.NEW.KGRB.SC.Y.0017.160225T0937Z-160226T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 337 AM CST THU FEB 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH WINDS TO 30 KNOTS...BECOMING NORTHWEST 15 TO 25 KNOTS TONIGHT. * WAVES...5 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
4 follow-up statements
485 WHUS73 KGRB 251556 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 956 AM CST THU FEB 25 2016 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT... .A POWERFUL LOW PRESSURE SYSTEM ACROSS THE EASTERN GREAT LAKES THIS MORNING WILL TRACK THROUGH THE SAINT LAWRENCE SEAWAY TODAY... ON ITS WAY TO EASTERN QUEBEC TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL CAUSE THE PRESSURE GRADIENT TO BE VERY TIGHT ACROSS THE WESTERN GREAT LAKES DURING THIS PERIOD. WINDS ARE EXPECTED TO GUST TO AROUND 30 KNOTS AT TIMES TODAY...GRADUALLY DIMINISHING TONIGHT. IN ADDITION WAVES WILL BE ELEVATED DUE TO THE HIGH WINDS THROUGH TONIGHT. WINDS AND WAVES WILL EVENTUALLY DIMINISH BELOW SMALL CRAFT CRITERIA LATE TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. LMZ541>543-260000- /O.CON.KGRB.SC.Y.0017.000000T0000Z-160226T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 956 AM CST THU FEB 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...NORTH WINDS TO 30 KNOTS...BECOMING NORTHWEST 15 TO 25 KNOTS TONIGHT. * WAVES...5 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
683 WHUS73 KGRB 252202 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 402 PM CST THU FEB 25 2016 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH LATE TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO PULL AWAY FROM THE EASTERN GREAT LAKES THIS EVENING. HIGH PRESSURE OVER THE PLAINS WILL CAUSE THE PRESSURE GRADIENT TO BE TIGHT ACROSS THE WESTERN GREAT LAKES THROUGH LATE TONIGHT. THIS WILL MAINTAIN GUSTY WINDS ALONG WITH THE HIGH WAVES. WINDS AND WAVES WILL EVENTUALLY DIMINISH BELOW SMALL CRAFT CRITERIA OVERNIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. LMZ541>543-260615- /O.CON.KGRB.SC.Y.0017.000000T0000Z-160226T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 402 PM CST THU FEB 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KTS...WILL EASE TO 10 TO 20 KTS BY EARLY FRIDAY MORNING. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
966 WHUS73 KGRB 260251 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 851 PM CST THU FEB 25 2016 ...GUSTY WINDS AND HIGH WAVES WILL SLOWLY EASE OVERNIGHT... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO PULL AWAY FROM THE EASTERN GREAT LAKES FOR TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL CAUSE THE PRESSURE GRADIENT TO BE TIGHT ACROSS THE WESTERN GREAT LAKES. THIS WILL MAINTAIN GUSTY WINDS ALONG WITH THE HIGH WAVES. WINDS AND WAVES WILL EVENTUALLY DIMINISH BELOW SMALL CRAFT CRITERIA OVERNIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. LMZ541>543-261100- /O.CON.KGRB.SC.Y.0017.000000T0000Z-160226T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 851 PM CST THU FEB 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KTS...WILL EASE TO 10 TO 20 KTS BY EARLY FRIDAY MORNING. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
373 WHUS73 KGRB 260940 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CST FRI FEB 26 2016 ...WINDS AND WAVES HAVE SUBSIDED EARLY THIS MORNING... .A RIDGE OF HIGH PRESSURE BUILDING IN ACROSS THE WESTERN GREAT LAKES HAS ALLOWED WINDS AND WAVES TO FALL BELOW SMALL CRAFT ADVISORY CRITERIA EARLY THIS MORNING. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. LMZ541>543-261045- /O.CAN.KGRB.SC.Y.0017.000000T0000Z-160226T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 340 AM CST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. A RIDGE OF HIGH PRESSURE BUILDING IN ACROSS THE WESTERN GREAT LAKES HAS ALLOWED WINDS AND WAVES TO FALL BELOW SMALL CRAFT ADVISORY CRITERIA EARLY THIS MORNING. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ KURIMSKI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 3:06 AM CST, 31 minutes earlier.
Area forecast discussion, Feb 25, 3:06 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 306 AM CST THU FEB 25 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 306 AM CST THU FEB 25 2016 A POWERFUL LOW PRESSURE SYSTEM...ANALYZED OVER UPSTATE NEW YORK IN THE VICINITY OF WATERTOWN THIS MORNING...WILL CONTINUE TO TRACK NORTHEAST OVER THE ST LAWRENCE SEAWAY TODAY AND EVENTUALLY OVER EASTERN QUEBEC BY TONIGHT. AS THIS LOW PULLS AWAY...WINDS WILL BECOME FAVORABLE FOR LAKE EFFECT SNOW OVER THE LAKE EFFECT SNOWBELT REGION TODAY AND THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER TONIGHT AND FRIDAY...TURNING THE WINDS TO A WESTERLY DIRECTION...ENDING THE FAVORABLE DIRECTION FOR LAKE EFFECT BY LATE TONIGHT. SNOWFALL ACCUMULATIONS FROM THE LAKE EFFECT ARE NOT EXPECTED TO BE PARTICULARLY IMPRESSIVE...WITH AN INCH OR TWO POSSIBLE ACROSS VILAS COUNTY. WINDS WILL START OUT GUSTY TODAY AS THE AFOREMENTIONED LOW PULLS AWAY TODAY...WITH GUSTS OF 30 TO 40 MPH ACROSS THE LAKESHORE COUNTIES. WINDS ARE EXPECTED TO BE BELOW ANY WIND ADVISORY CRITERIA AS THE BEST WINDS HAVE ALREADY BEEN HAD WITH THIS SYSTEM WITH WINDS EXPECTED TO DIMINISH THROUGHOUT THE DAY GIVEN THE PRESSURE GRADIENT EASING. IN ADDITION ANY HOPE OF DOOR COUNTY REACHING CRITERIA FROM THE BAY IS ALMOST NIL GIVEN THE BAY IS CURRENTLY ICE COVERED. THEREFORE NO HEADLINES ARE ANTICIPATED WITH THIS ISSUANCE. TEMPERATURES TODAY WILL BE COOLER...WITH HIGHS FROM THE MIDDLE 20S TO THE LOWER 30S. LOWS TONIGHT WILL ALSO BE COOLER...WITH LOWS RANGING FROM AROUND 10 DEGREES ACROSS NORTH CENTRAL WISCONSIN...TO AROUND 20 ACROSS EAST CENTRAL WISCONSIN. LOWS TONIGHT WILL DEPEND ON CLOUD COVER. CURRENT LOWS ARE EXPECTED TEMPERATURES WITH MOSTLY CLOUDY SKIES...IF THE HIGH CAN BREAK LOOSE SOME CLOUDS TEMPERATURES COULD PLUMMET FURTHER. HIGHS THURSDAY WILL BE SIMILAR TO TODAY...GENERALLY IN THE UPPER 20S TO LOWER 30S. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 306 AM CST THU FEB 25 2016 MID LEVEL FLOW ACROSS THE REGION IS FORECAST TO TRANSITION FROM NORTHWEST TO A MORE ZONAL PATTERN EARLY IN THE WEEKEND AS A WESTERN RIDGE FLATTENS OUT WHILE IT APPROACHES THE REGION. THIS WILL LEAD TO A WARM...FOR LATE FEBRUARY...WEEKEND. HOWEVER...THE ZONAL PATTERN IS SHORT-LIVED AND A MID LEVEL TROUGH AND SURFACE COLD FRONT WILL BRING PRECIPITATION TO THE FORECAST AREA ON SUNDAY AS WELL AS COLDER TEMPERATURES FOR THE START OF THE UPCOMING WORK WEEK. HIGHS SHOULD BE SLIGHTLY BELOW NORMAL AGAIN TUESDAY AND WEDNESDAY. SNOW IS LIKELY ACROSS NORTH CENTRAL WISCONSIN ON SUNDAY. THERE IS A CHANCE FOR RAIN OR MIXED RAIN AND SNOW FOR THE REST OF THE AREA...CHANGING TO MOSTLY RAIN AS TEMPERATURES WARM UP DURING THE AFTERNOON. PRECIPITATION CHANCES DECREASE ON SUNDAY NIGHT AS THE SURFACE SYSTEM AND MID LEVEL TROUGH DEPART...BUT INCREASE AGAIN AT MOST LOCATIONS AS ANOTHER MID LEVEL TROUGH AND SURFACE COLD FRONT MOVE IN FROM THE NORTHWEST. PRECIPITATION TYPE MAY BE AN ISSUE ACROSS CENTRAL AND EASTERN WISCONSIN AS TEMPERATURES WARM ABOVE FREEZING DURING THE DAY AND COOL OFF AGAIN AT NIGHT. SNOW CHANCES PERSIST THROUGH MONDAY NIGHT IN EASTERN WISCONSIN...BUT AFTER THAT THE FORECAST LOOKS GENERALLY DRY THROUGH WEDNESDAY. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1037 PM CST WED FEB 24 2016 EXPECT MAINLY MVFR CIGS WITH GUSTY NORTH WINDS TONIGHT INTO THURSDAY MORNING AS A LARGE LOW PRESSURE SYSTEM TRACKS OVER THE OHIO VALLEY...AND WELL EAST OF THE AREA. SOME IMPROVEMENT TO CIGS BY THURSDAY AFTERNOON WITH DIMINISHING WINDS AS THE SYSTEM MOVES EASTWARD AND A RIDGE OF HIGH PRESSURE APPROACHES FROM THE WEST. && .MARINE... ISSUED AT 306 AM CST THU FEB 25 2016 A POWERFUL LOW PRESSURE SYSTEM ACROSS THE EASTERN GREAT LAKES THIS MORNING WILL TRACK THROUGH THE SAINT LAWRENCE SEAWAY TODAY...ON ITS WAY TO EASTERN QUEBEC TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL CAUSE THE PRESSURE GRADIENT TO BE VERY TIGHT ACROSS THE WESTERN GREAT LAKES DURING THIS PERIOD. WINDS ARE EXPECTED TO GUST TO AROUND 30 KNOTS AT TIMES TODAY...GRADUALLY DIMINISHING TONIGHT. IN ADDITION WAVES WILL BE ELEVATED DUE TO THE HIGH WINDS THROUGH TONIGHT. CURRENT OBSERVATIONS DO NOT SHOW ANY GALE FORCE WINDS ACROSS THE NEARSHORE WATERS. ALTHOUGH THERE MAY BE A STRAY GUST TO GALE FORCE THIS MORNING...WINDS ARE EXPECTED TO MAINLY BE BELOW GALE FORCE TODAY. WITH WINDS EXPECTED TO GRADUALLY DIMINISH DURING THE DAY WILL CANCEL THE GALE WARNING AND ISSUE A SMALL CRAFT ADVISORY THROUGH TONIGHT FOR THE LAKE MICHIGAN NEARSHORE WATERS. WINDS AND WAVES WILL EVENTUALLY DIMINISH BELOW SMALL CRAFT CRITERIA LATE TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KURIMSKI LONG TERM......MG AVIATION.......TDH MARINE.........KURIMSKI
Hazardous weather outlook, Feb 24, 2:48 PM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CST WED FEB 24 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 248 PM CST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT WINDY CONDITIONS IN EAST-CENTRAL WISCONSIN MAY RESULT IN ADDED DIFFICULTY FOR DRIVERS OF HIGH PROFILE VEHICLES TONIGHT. LAKE-EFFECT SNOW SHOWERS FROM LAKE SUPERIOR COULD RESULT IN LOCALLY HAZARDOUS TRAVEL CONDITIONS IN THE SNOWBELT OF NORTH- CENTRAL WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY LAKE-EFFECT SNOW SHOWERS OVER VILAS COUNTY ON THURSDAY INTO THURSDAY NIGHT MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS IN SPOTS. THERE IS A CHANCE OF ACCUMULATING SNOW ON SUNDAY AND SUNDAY NIGHT...BUT IT IS TOO EARLY TO DETERMINE EXACT SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-252100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 248 PM CST WED FEB 24 2016 .DAY ONE...TONIGHT NORTH GALES ARE EXPECTED ON LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NORTH GALES WILL CONTINUE ON LAKE MICHIGAN THURSDAY. SKOWRONSKI/KALLAS
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.